Alert archive / Tennessee / Special Weather Statements in 2021
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at Aug 13, 2021, 1:20 PM CDT for Williamson County, Tennessee. It was in force for 25 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 13, 2021, 1:20 PM CDT (18:20 UTC)
- Expired
- Aug 13, 2021, 1:45 PM CDT
- In force
- 25 min
- Issued by
- NWS Nashville, TN
- Hail
- 0.00 in
- Wind
- 40
County Williamson County, TN
The radar
The Nashville radar (KOHX), 37 km from the middle of the area, began a volume at 18:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 13, 1:29 PM CDT | TSTM WND DMG | Nolensville, TN | MULTIPLE TREES DOWN IN THE NOLENSVILLE AREA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.3 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1072 J/kg
- Mixed-layer CIN
- -119 J/kg
- Mixed-layer LCL
- 1013 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
649
WWUS84 KOHX 131820
SPSOHX
Special Weather Statement
National Weather Service Nashville TN
120 PM CDT Fri Aug 13 2021
TNZ027-059-062-131845-
Rutherford TN-Williamson TN-Davidson TN-
120 PM CDT Fri Aug 13 2021
...A strong thunderstorm will impact portions of south central
Davidson, west central Rutherford and northeastern Williamson
Counties through 145 PM CDT...
At 120 PM CDT, Doppler radar was tracking a strong thunderstorm over
Nolensville, or 10 miles east of Franklin, moving east at 5 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Smyrna, Brentwood, La Vergne and Nolensville.
This includes the following highways...
Interstate 24 between mile markers 63 and 64.
Interstate 840 near mile marker 48.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3586 8675 3602 8675 3602 8660 3586 8655
TIME...MOT...LOC 1820Z 268DEG 5KT 3596 8667
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
13What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Aug 13, 12:27 PM CDT, 53 minutes earlier.
Area forecast discussion, Aug 13, 12:27 PM CDT, 53 minutes before
Area Forecast Discussion National Weather Service Nashville TN 1227 PM CDT Fri Aug 13 2021 .UPDATE... FOR 18Z AVIATION DISCUSSION. && .DISCUSSION... All is quiet for us here in the Mid State this morning. Temperatures range from the upper 60s to upper 70s, and dew points are only a few degrees lower. This is making for another muggy start to the day. Satellite imagery is giving us a good look at residual outflow from rain and storms last night over Kentucky. This feature will sag southward this morning and become a potential focus for thunderstorm development this afternoon. Some computer models, notably the last several runs of the HRRR, show spotty convection waiting to initiate until late afternoon. However, in weak flow regimes, outflow boundaries are key in where storms develop. Forecast soundings indicate negligible shear profiles, sufficient CAPE, and workable PWATs. Thus, an isolated storm or two may develop by late morning. However, scattered thunderstorms will increase in coverage as we reach convective temperatures by early to mid afternoon. Forecast DCAPE values and steep low-level lapse rates suggest a threat for strong to severe downburst winds with any of the storms that do develop. The SPC has included the northern half of our area in a Marginal Risk (1 out of 5) for severe storms. Be aware that storms will develop quickly, especially if you have plans to be outdoors. Activity should dissipate after sunset as temperatures retreat into the 70s. Some locations may already be cooler as a result of afternoon rain. Expect scattered afternoon thunderstorms again on Saturday and Sunday, with the highest concentration of activity along and south of Interstate 40. Attention turns to the south at the start of next week, as Fred (currently forecast to become a Tropical Storm later today) moves northward into Alabama and Georgia. While Fred's track next week remains highly uncertain, remnant tropical moisture has the potential to reach our eastern counties Monday into Tuesday. Assuming this happens, it would provide eastern Middle TN with slightly higher rain chances. Medium-range guidance remains inconsistent from mid to late week, with the exception being daily afternoon rain chances. An upper level system may approach the Ohio and Tennessee Valleys by late week, but confidence is very low right now. Overall, temperatures will be near normal the next seven days. This will give us a bit of a break from the intense heat we have been dealing with the past several days. WPC QPF averages 1-2" over the next 7 days, with locally higher amounts possible. && .AVIATION... 18Z TAF DISCUSSION. Scattered thunderstorms could affect the terminals through the evening. Tried to pin down the hours of greatest chance with tempo groups. CSV/MQY could deal with MVFR/IFR fog during the morning and CKV cigs might drop to MVFR around the same timeframe. Winds will be predominately out of the SW today unless a thunderstorm outflow moves over the terminal. A surface front will sink south of the terminals this evening which will cause winds to decrease below 5 kts and become northerly. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......Schaper AVIATION........Reagan
Hazardous weather outlook, Aug 13, 5:00 AM CDT, 8 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 500 AM CDT Fri Aug 13 2021 TNZ005>011-023>034-056>066-075-077>080-093>095-141000- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 500 AM CDT Fri Aug 13 2021 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. Scattered thunderstorms are expected today across the mid state. Some of these storms may produce strong wind gusts and heavy rainfall. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. 08
In the hours before
Special weather statement, Aug 13, 12:16 PM CDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Nashville TN
1216 PM CDT Fri Aug 13 2021
TNZ060-061-075-131800-
Bedford TN-Maury TN-Marshall TN-
1216 PM CDT Fri Aug 13 2021
...A strong thunderstorm will impact portions of central Marshall,
southeastern Maury and west central Bedford Counties through 100 PM
CDT...
At 1215 PM CDT, Doppler radar was tracking strong thunderstorms near
Lewisburg, moving northeast at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lewisburg, Chapel Hill, Cornersville, Belfast and Farmington.
This includes Interstate 65 between mile markers 30 and 40.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3552 8696 3571 8672 3571 8668 3570 8667
3570 8666 3569 8666 3551 8650 3536 8684
TIME...MOT...LOC 1715Z 235DEG 12KT 3549 8683
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
13Special weather statement, Aug 13, 12:37 PM CDT, 43 minutes before
Special Weather Statement
National Weather Service Nashville TN
1237 PM CDT Fri Aug 13 2021
TNZ094-095-131830-
Lawrence TN-Giles TN-
1237 PM CDT Fri Aug 13 2021
...A strong thunderstorm will impact portions of east central
Lawrence and western Giles Counties through 130 PM CDT...
At 1237 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Lawrenceburg, moving east at 10 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lawrenceburg, Pulaski and Goodspring.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3508 8726 3525 8737 3535 8702 3508 8695
TIME...MOT...LOC 1737Z 257DEG 10KT 3519 8720
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
13Special weather statement, Aug 13, 12:57 PM CDT, 23 minutes before
Special Weather Statement
National Weather Service Nashville TN
1257 PM CDT Fri Aug 13 2021
TNZ062-131845-
Rutherford TN-
1257 PM CDT Fri Aug 13 2021
...A strong thunderstorm will impact portions of central Rutherford
County through 145 PM CDT...
At 1257 PM CDT, Doppler radar was tracking a strong thunderstorm near
Smyrna, or near Murfreesboro, moving east at 10 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Murfreesboro, Smyrna, La Vergne and Walterhill.
This includes the following highways...
Interstate 24 between mile markers 68 and 79.
Interstate 840 between mile markers 49 and 62.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3582 8654 3600 8656 3600 8637 3585 8629
TIME...MOT...LOC 1757Z 265DEG 8KT 3592 8646
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
13Special weather statement, Aug 13, 1:20 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
120 PM CDT Fri Aug 13 2021
TNZ027-059-062-131845-
Rutherford TN-Williamson TN-Davidson TN-
120 PM CDT Fri Aug 13 2021
...A strong thunderstorm will impact portions of south central
Davidson, west central Rutherford and northeastern Williamson
Counties through 145 PM CDT...
At 120 PM CDT, Doppler radar was tracking a strong thunderstorm over
Nolensville, or 10 miles east of Franklin, moving east at 5 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Smyrna, Brentwood, La Vergne and Nolensville.
This includes the following highways...
Interstate 24 between mile markers 63 and 64.
Interstate 840 near mile marker 48.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3586 8675 3602 8675 3602 8660 3586 8655
TIME...MOT...LOC 1820Z 268DEG 5KT 3596 8667
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
13The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 12:16 PM CDT | Special Weather Statement | OHX | Marshall | 44 min |
| Aug 13, 12:37 PM CDT | Special Weather Statement | OHX | Giles | 53 min |
| Aug 13, 12:57 PM CDT | Special Weather Statement | OHX | Rutherford | 48 min |
| Aug 13, 1:05 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 25 min |
| Aug 13, 1:31 PM CDT | Special Weather Statement | OHX | Wilson | 29 min |
| Aug 13, 1:40 PM CDT | Special Weather Statement | OHX | Williamson | 50 min |
| Aug 13, 2:03 PM CDT | Areal Flood Advisory | OHX | Williamson | 117 min |
| Aug 13, 2:38 PM CDT | Areal Flood Advisory | OHX | Lawrence, Wayne | 2 hr |
| Aug 13, 2:47 PM CDT | Areal Flood Advisory | OHX | Davidson | 118 min |
| Aug 13, 2:51 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Hickman, Williamson | 39 min |
| Aug 13, 2:53 PM CDT | Areal Flood Advisory | OHX | Hickman, Humphreys, Perry | 2 hr |
| Aug 13, 2:56 PM CDT | Areal Flood Advisory | OHX | Dickson, Hickman, Williamson | 2 hr |
| Aug 13, 3:24 PM CDT | Special Weather Statement | OHX | Hickman, Lewis, Perry | 51 min |
| Aug 13, 3:28 PM CDT | Flash Flood Warning | OHX | Hickman, Humphreys, Perry | 2 hr |
Nearby
Special Weather Statements in Tennessee, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.